Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 1, NWS Charleston, SC

February 13, 2007Candler County, Tattnall County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Feb 13, 2007, 5:06 PM EST for Candler County, Tattnall County, Georgia. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 13, 2007, 5:06 PM EST (22:06 UTC)
Expired
Feb 13, 2007, 5:45 PM EST
In force
39 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

Counties Candler County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 114 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 13, 5:22 PM ESTTSTM WND DMGMetter, GASEVERAL TREES DOWN IN METTER AS REPORTED BY WTOC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 13, 3:34 PM ESTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2007-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2007-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 132207
SVRCHS
GAC043-267-132245-
/O.NEW.KCHS.SV.W.0001.070213T2206Z-070213T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
506 PM EST TUE FEB 13 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TATTNALL COUNTY IN SOUTHEAST GEORGIA...
  CANDLER COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 545 PM EST

* AT 503 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES WEST OF A LINE TO 20 MILES SOUTHWEST OF               
  GLENNVILLE...MOVING NORTHEAST AT 50 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  COBBTOWN...ALINE...
  REIDSVILLE...COLLINS...
  METTER...MANASSAS...
  MENDES...GLENNVILLE...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3234 8226 3217 8217 3192 8220 3181 8201
      3192 8191 3208 8200 3255 8206 3250 8215

$$
3 follow-up statements
000 
WWUS52 KCHS 132217
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
517 PM EST TUE FEB 13 2007

GAC043-267-132245-
/O.CON.KCHS.SV.W.0001.000000T0000Z-070213T2245Z/
TATTNALL GA-CANDLER GA-
517 PM EST TUE FEB 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EST
FOR TATTNALL AND CANDLER COUNTIES...

AT 515 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED 6 MILES SOUTH OF FIVE 
POINTS...OR ABOUT 12 MILES NORTHEAST OF SURRENCY...MOVING NORTHEAST 
AT 50 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALINE...
COBBTOWN...COLLINS...GLENNVILLE...MANASSAS...MENDES...METTER AND
REIDSVILLE.

IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW
ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. AVOID WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3234 8226 3217 8217 3192 8220 3181 8201
      3192 8191 3208 8200 3255 8206 3250 8215

$$
000 
WWUS52 KCHS 132229
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
529 PM EST TUE FEB 13 2007

GAC043-267-132245-
/O.CON.KCHS.SV.W.0001.000000T0000Z-070213T2245Z/
TATTNALL GA-CANDLER GA-
529 PM EST TUE FEB 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EST
FOR TATTNALL AND CANDLER COUNTIES...

AT 524 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM METTER TO 6 MILES SOUTH OF FIVE POINTS...MOVING 
NORTHEAST AT 50 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
GLENNVILLE...MANASSAS...MENDES AND METTER.

REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY
MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON.

IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW
ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. AVOID WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3234 8213 3216 8209 3194 8206 3181 8201
      3192 8191 3208 8200 3255 8206 3245 8218

$$
000 
WWUS52 KCHS 132245
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
544 PM EST TUE FEB 13 2007

GAC043-267-132254-
/O.EXP.KCHS.SV.W.0001.000000T0000Z-070213T2245Z/
TATTNALL GA-CANDLER GA-
544 PM EST TUE FEB 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR TATTNALL AND CANDLER COUNTIES
WILL EXPIRE AT 545 PM EST...

AT 543 PM EST...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY
MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3234 8213 3216 8209 3194 8206 3181 8201
      3192 8191 3208 8200 3255 8206 3245 8218

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 5:00 PM EST, 6 minutes earlier.

Area forecast discussion, Feb 13, 5:00 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
500 PM EST TUE FEB 13 2007

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
LATEST CLX RADAR SHOWS THE FIRST LINE OF THUNDERSTORMS JUST WEST OF
TATTNALL COUNTY AT THIS HOUR. FOR MOST OF THE AFTERNOON...SHOWER
ACTIVITY HAS BEEN WITHIN THE NORTHERN TIER OF THE FORECAST AREA AS A
RESULT OF PERSISTENT ONSHORE FLOW. UPON COLLABORATION WITH
SPC...GEORGIA COUNTIES ARE NOW IN A SEVERE THUNDERSTORM WATCH UNTIL
02Z TONIGHT.

NEGATIVELY TILTED UPPER SHORTWAVE CONTINUES TO MAKE EAST/NORTHEAST
PROGRESS THIS AFTERNOON...SPAWNING A LINE OF STRONG TO SEVERE
THUNDERSTORMS ACROSS THE LOWER MISS VALLY AND INTO THE SOUTHEASTERN
STATES. THE NOSE OF A 130 KT JET ACROSS THE NORTHERN GOMEX WILL
GRADUALLY LIFT NORTHWARD THROUGH THE EVENING. MANY LOCATIONS IN
SOUTHEAST SC AND GA ARE REPORTING DEWPOINTS AS HIGH AS THE LOWER
60S...WHILE LATEST RUC MESOANALYSIS SHOWS LOW LEVEL LAPSE RATES AND
CAPE VALUES INDICATIVE A UNSTABLE CONDITIONS. THUS THE COMBINATION
OF MOISTURE AND INSTABILITY MAY MAINTAIN THE APPROACHING STORMS AS
THEY APPROACH THE SOUTHERN CWA.

THERE IS SOME MODEL DISAGREEMENT IN THE TRACK OF THE LOW CENTER
THROUGH THE EVENING. GFS BRINGS THE LOW OFFSHORE OF THE SC/NC BORDER
BEFORE IT INTENSIFIES OVER THE WATER. NAM TRACKS THE LOW FURTHER
NORTH AND INLAND. AFTER COLLABORATION WITH NEIGHBORING
OFFICES...PREFER THE MORE NORTHERLY TRACK OF THE LOW. WILL END THE
THUNDERSTORM RISK QUITE QUICKLY AFTER MIDNIGHT BY CONSIDERING THE
PROGRESSIVE NATURE OF THE SYSTEM. CATEGORICAL AND LIKELY POPS ACROSS
THE CWA WITH CHANCE THUNDERSTORMS WILL DROP TO A SLIGHT CHANCE OF
SHOWERS LATE.

THERE DOES NOT APPEAR TO BE ANY STRONG COLD ADVECTION BEHIND THE
SYSTEM AT THIS POINT. HIGHS ON WEDNESDAY RANGING FROM AROUND 60
DEGREES TO THE LOWER 60S WILL BE NOTICEABLY COOLER THAN TODAY...BUT
STILL BE WITHIN A FEW DEGREES OF SEASONAL NORMS. THE 180 KT SECTION
OF THE UPPER JET WILL BE MOVING DIRECTLY OVER THE CWA WEDNESDAY WITH
LOW LEVEL WINDS UP TO 30 KT CONTINUING THROUGH AT LEAST THE EARLY
AFTERNOON. WIND PROFILES FOR TOMORROW THUS LOOK QUITE IMPRESSIVE.
COMBINED WITH A TIGHT SURFACE GRADIENT BETWEEN THE DEPARTING LOW AND
AN EXPANSIVE HIGH ACROSS THE CENTRAL CONUS...EXPECT TO SEE BREEZY
CONDITIONS FOR MOST OF THE CWA WEDNESDAY.  BOTH NAM AND GFS
SOUNDINGS SUGGEST THAT SOME MID LEVEL CLOUDS MAY LINGER THROUGH
EARLY WEDNESDAY AFTERNOON...WITH MODEL RH FIELDS INDICATING THE MOST
SIGNIFICANT PUSH OF DRIER AIR TOWARD WEDNESDAY EVENING. LOWS
WEDNESDAY NIGHT ARE EXPECTED TO FALL INTO THE LOWER TO MID 30S.
&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
A LARGE AREA OF HIGH PRESSURE WILL BEGIN TO BUILD INTO THE REGION
FROM THE WEST THURSDAY AND THURSDAY NIGHT...WITH FAIR WEATHER AND
UNSEASONABLY COOL TEMPERATURES EXPECTED. THE HIGH WILL SHIFT TO THE
GULF COAST REGION ON FRIDAY...WHILE AN UPPER LEVEL SHORT WAVE
CROSSES THE AREA. THE STRONG COLD AIR ADVECTION FOLLOWING THE SHORT
WAVE WILL ALLOW THICKNESS VALUES/850 MB TEMPERATURES TO PLUMMET...
WHILE STRONG/DRY WEST-NORTHWEST WINDS WILL IMPACT THE AREA. THE MEX
GUIDANCE APPEARS MUCH TOO WARM GIVEN THE PATTERN...AND HAVE UNDERCUT
VALUES SIGNIFICANTLY TO BETTER CORRELATE WITH WHAT THE THICKNESS
VALUES WOULD SUGGEST FOR HIGHS. AS A RESULT...EXPECT HIGH
TEMPERATURES FRIDAY ONLY IN THE 40S. CONTINUED COLD AIR ADVECTION
INTO FRIDAY NIGHT IN COMBINATION WITH CLEAR SKIES WILL BRING LOW
TEMPERATURES DOWN WELL INTO THE 20S AWAY FROM THE COAST...WITH WIND
CHILL VALUES POSSIBLY IN THE TEENS.

HIGH PRESSURE WILL PASS SOUTH OF THE AREA SATURDAY...WITH A
SOUTHWEST RETURN FLOW DEVELOPING THUS ALLOWING TEMPERATURES TO
MODERATE SOME. AN UPPER LEVEL DISTURBANCE WILL PASS SATURDAY
NIGHT...AND IF THERE IS ENOUGH MOISTURE RECOVERY MAY BE ABLE TO
GENERATE A FEW SHOWERS. HAVE THEREFORE INTRODUCED A SLIGHT CHANCE OF
SHOWERS INTO THE FORECAST SATURDAY NIGHT.

A COMBINATION OF GFS AND ECMWF WAS USED FOR SUNDAY THROUGH TUESDAY
BASED ON A DECENT AGREEMENT AND HANDLE OF CONDITIONS OBSERVED.
SHOWER ACTIVITY IS EXPECTED TO END EARLY SUNDAY MORNING AS A COLD
FRONT AND STRONG H5 SHORTWAVE PUSH OFFSHORE. CONDITIONS SHOULD
RETURN TO A DRY WEST/NORTHWEST DOWNSLOPE FLOW ONCE HIGH PRESSURE
SETTLES IN BEHIND THE COLD FRONT. THIS HIGH PRESSURE IS EXPECTED TO
CUT OFF MOST MOISTURE SUPPLY TO OUR CWA...ESPECIALLY IN THE LOW
LVLS. LIGHT WINDS CAN ALSO BE EXPECTED UNDER THE INFLUENCE OF THIS
HIGH PRESSURE. EXPECT THESE CONDITIONS TO REMAIN THROUGH EARLY
TUESDAY AS WE ENTER A MORE ZONAL FLOW PATTERN ONCE FRONTAL PASSAGE
OCCURS SUNDAY MORNING. WITH FEW CLOUDS EXPECTED UNDER THIS DRY
FLOW...A DECENT RADIATIONAL COOLING SETUP SHOULD OCCUR DURING NIGHT
HOURS ALLOWING LOW TEMPS TO REMAIN 5 TO 10 DEGREES BELOW CLIMATOLOGY
FOR SUNDAY AND MONDAY NIGHT WITH LOW TEMPS NEAR 30 INLAND AND MID
30S ALONG THE COAST. HIGHS ARE EXPECTED TO REMAIN COOL IN THE LOW
50S MONDAY AFTERNOON.

FOR TUESDAY...A SWITCH IN IN THE PATTERN BEGINS AS A NEW SYSTEM OVER
THE CENTRAL USA BEGINS TO DEVELOP AND TRACKS TO THE NORTHEASTERN
USA. SFC WINDS SHOULD MAKE A SHIFT TO A SOUTHWESTERLY FLOW ALLOWING
SOME MOISTURE TO RETURN AND HIGH TEMPERATURES TO REBOUND TO THE
LOWER 60S EXCEPT ALONG THE COAST WHERE MID TO UPPER 50S MAY BE
OBSERVED.
&&

.MARINE...
EAST TO SOUTHEAST WINDS PREVAIL ACROSS THE WATERS THIS AFTERNOON.
APPROACHING LINE OF STORMS ASSOCIATED WITH A STRONG LOW PRESSURE
SYSTEM MOVING TO THE NORTHWEST COULD AFFECT MARINE ZONES IN THE NEXT
FEW HOURS. A SEVERE THUNDERSTORM WATCH HAS BEEN EXTENDED INTO THE
NEARSHORE GEORGIA WATERS UNTIL 02Z TONIGHT...WITH A TORNADO WATCH IN
THE SOUTH CAROLINA NEARSHORE WATERS THROUGH 05Z.

WINDS WILL VEER AROUND TO THE WEST LATE TONIGHT AS THE LOW SYSTEM
PASSES JUST TO THE NORTHEAST OF THE FORECAST AREA. MAIN MARINE
CONCERN INVOLVES INCREASING WINDS ON WEDNESDAY. PRESSURE GRADIENT
BEHIND THE SURFACE LOW DEPARTING TO THE NORTHEAST AND THE BUILDING
HIGH PRESSURE OVER THE CENTRAL CONUS WILL BE QUITE STRONG...AND WILL
RESULT IN SCA CONDITIONS FOR THE NEARSHORE SC AND OFFSHORE GA
WATERS. THERE IS SOME UNCERTAINTY IN SCA CONDITIONS BEING MET IN THE
HARBOR WEDNESDAY...SO HAVE DELAYED ISSUING AN ADVISORY FOR THIS ZONE
BY CAPPING WINDS AT 15 TO 20 KNOTS. CONDITIONS EXPECTED TO IMPROVE
BY WEDNESDAY EVENING AS PRESSURE GRADIENT RELAXES.

HIGH PRESSURE WILL BEGIN TO BUILD OVER THE WATERS FROM THE WEST
THURSDAY...WITH A NORTHERLY FLOW EXPECTED TO WEAKEN AND SHIFT
WESTERLY LATER IN THE DAY. THE OFFSHORE FLOW WILL STRENGTHEN
SIGNIFICANTLY THURSDAY NIGHT AS STRONG COLD AIR ADVECTION COMMENCES
ACROSS THE WATERS...WITH CONDITIONS POSSIBLY REACHING SMALL CRAFT
ADVISORY CRITERIA. THE PERSISTENT COLD AIR ADVECTION WILL KEEP THE
STRONG OFFSHORE FLOW IN PLACE THROUGH FRIDAY. A RETURN SOUTHWEST
FLOW WILL DEVELOP SATURDAY AHEAD OF THE NEXT UPPER LEVEL DISTURBANCE
THAT IS EXPECTED TO CROSS THE AREA SATURDAY NIGHT.
&&

.AVIATION...
WEATHER AT BOTH TAF SITES WILL CONTINUE TO DETERIORATE THIS
AFTERNOON AND EVENING AS A STRONG LINE OF STORMS APPROACHES FROM THE
WEST. LOWERED CIGS AND REDUCED VSBYS WITHIN RAIN SHOWERS WILL BE
POSSIBLE THROUGH AT LEAST 03Z TONIGHT. EXPECT MOST OF THE RAIN AND
ANY THUNDERSTORMS TO BE OUT OF THE AREA AFTER MIDNIGHT...HOWEVER
CIGS MAY REMAIN LOW UNTIL SUNRISE. A TIGHT PRESSURE GRADIENT BEHIND
THE STRONG LOW PRESSURE SYSTEM...AS WELL AS A 30 KT LOW LEVEL
JET...WILL RESULT IN GUSTY CONDITIONS AT BOTH KSAV AND KCHS
WEDNESDAY AFTERNOON.
&&

.FIRE WEATHER...
A VERY DRY AIRMASS WILL ENCOMPASS THE REGION LATER IN THE
WEEK...WITH NEAR CRITICAL TO CRITICAL RH VALUES EXPECTED THURSDAY
THROUGH SATURDAY. THERE IS SOME CONCERN THAT STRONG COLD AIR
ADVECTION ON FRIDAY COULD ALLOW WINDS TO REACH RED FLAG
CRITERIA...SO THIS WILL NEED TO BE CLOSELY MONITORED OVER THE NEXT
COUPLE OF DAYS.
&&

.LAKE WINDS...
A STRONG SURFACE PRESSURE GRADIENT WEDNESDAY WILL RESULT IN
INCREASING WINDS ACROSS LAKE MOULTRIE. HAVE THEREFORE ISSUED A LAKE
WIND ADVISORY FROM WEDNESDAY MORNING UNTIL THE EVENING.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY FROM 9 AM TO 7 PM EST WEDNESDAY FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY FROM 9 AM TO 7 PM EST WEDNESDAY FOR
      AMZ350-372.
      SMALL CRAFT ADVISORY FROM 1 AM WEDNESDAY TO 1 AM EST THURSDAY
      FOR AMZ374.
&&

79/JAQ/DPB
Hazardous weather outlook, Feb 13, 5:00 PM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
500 PM EST TUE FEB 13 2007

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-140945-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
500 PM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT
.SEVERE WEATHER WATCHES...A TORNADO WATCH HAS BEEN ISSUED FOR
SOUTHEAST GEORGIA AND THE NEARSHORE GEORGIA WATERS UNTIL 9 PM
TONIGHT. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR SOUTHEAST
SOUTH CAROLINA AND THE ADJACENT NEARSHORE WATERS UNTIL MIDNIGHT.
PLEASE REFER TO THE WCNCHS FOR DETAILS.

.HEAVY RAIN...AS THE HEAVIER SHOWERS AND THUNDERSTORMS MOVE THROUGH
THE AREA THIS EVENING...A FEW PLACES MAY SEE UP TO 2 INCHES OF
RAINFALL IN A SHORT PERIOD OF TIME. THIS RAIN MAY CAUSE SOME PONDING
OF WATER IN LOW LYING INTERSECTIONS AND ROADWAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
.LAKE WINDS...A LAKE WIND ADVISORY HAS BEEN ISSUED FOR LAKE MOULTRIE
FROM WEDNESDAY MORNING UNTIL WEDNESDAY EVENING. PLEASE REFER TO THE
NON PRECIPITATION WEATHER STATEMENT AND THE RECREATIONAL FORECAST
FOR MORE INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED THIS EVENING.

In the hours before

Special weather statement, Feb 13, 12:06 PM EST, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1206 PM EST TUE FEB 13 2007

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-132300-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...
JASPER
1206 PM EST TUE FEB 13 2007

...SEVERE WEATHER OUTLOOK...

A NEARLY STATIONARY FRONTAL BOUNDARY IS EXPECTED TO LINGER OVER THE
CENTRAL CAROLINAS TODAY WITH A WARM AND MOIST AIR MASS BLANKETING
MOST OF SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA. A STRONG
UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION FROM THE WEST THIS
AFTERNOON AND MOVE QUICKLY NORTHEAST OF THE AREA AFTER MIDNIGHT.
NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO ACCOMPANY
THIS DISTURBANCE ALOFT THIS AFTERNOON AND EVENING.

THERE MAY BE A FEW BREAKS OF SUNSHINE TODAY ALLOWING TEMPERATURES TO
WARM IN THE LOWER 70S AWAY FROM THE COAST. THIS WARM AND MOIST
AIRMASS MAY MAKE CONDITIONS FAVORABLE FOR INTENSIFYING
THUNDERSTORMS. THE ACTIVITY IS EXPECTED TO SPREAD EAST AND NORTHEAST
INTO SOUTHEAST GEORGIA BY MID TO LATE AFTERNOON...EVENTUALLY MOVING
OFF THE CENTRAL SOUTH CAROLINA COAST PRIOR TO MIDNIGHT.

THERE IS A SLIGHT CHANCE THAT THUNDERSTORMS COULD ORGANIZE DURING
THIS PERIOD WITH A FEW STORMS BECOMING SEVERE. THE MAIN HAZARDS WILL
BE DAMAGING WINDS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES.

EMERGENCY MANAGERS...THE MEDIA...STORM SPOTTERS...AND THE PUBLIC
SHOULD CONTINUE TO MONITOR THE LATEST WEATHER INFORMATION. STAY
TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEW
SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER
SERVICE.

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

JAQ
Special weather statement, Feb 13, 4:07 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EST TUE FEB 13 2007

GAZ099-100-114>116-137-138-132200-
BULLOCH-CANDLER-EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-TATTNALL-
407 PM EST TUE FEB 13 2007

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...EVANS COUNTY...
TATTNALL COUNTY...CANDLER COUNTY...BULLOCH COUNTY...BRYAN COUNTY AND
LIBERTY COUNTY THROUGH 500 PM EST...

AT 402 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS OF 45
TO 55 MPH...AND PEA SIZE HAIL. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 40 MILES WEST OF REIDSVILLE TO 51 MILES
SOUTHWEST OF FIVE POINTS...MOVING NORTHEAST AT 50 MPH.

AREAS IN AND AROUND ALINE...ALLENHURST...BELLVILLE...BLITCHTON...
BROOKLET...CLAXTON...COBBTOWN...COLLINS...DAISY...DENMARK...DONALD...
ELLABELL...FLEMINGTON...FORT STEWART...GEORGIA SOUTHERN...
GLENNVILLE...GROVELAND...GUM BRANCH...HAGAN...HINESVILLE...
HOPEULIKIT...LANIER...LEEFIELD...MANASSAS...MCINTOSH...MENDES...
METTER...NEVILS...PEMBROKE...PORTAL...PULASKI...REGISTER...
REIDSVILLE...RICHMOND HILL...STATESBORO...STILSON...WALTHOURVILLE AND
MIDWAY WILL BE IMPACTED THROUGH 500 PM EST.

FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE AREA UNTIL 9 PM EST.
STAY TUNED FOR UPDATES...WHICH MAY INCLUDE WARNINGS.
Special weather statement, Feb 13, 5:00 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
500 PM EST TUE FEB 13 2007

GAZ099-100-114>117-137-138-132300-
BULLOCH-CANDLER-COASTAL BRYAN-EVANS-INLAND BRYAN-INLAND
LIBERTY-LONG-TATTNALL-
500 PM EST TUE FEB 13 2007

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...EVANS COUNTY...
TATTNALL COUNTY...CANDLER COUNTY...BULLOCH COUNTY...BRYAN COUNTY AND
LIBERTY COUNTY THROUGH 600 PM EST...

AT 456 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND
STRONG WINDS OF 45 TO 55 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES WEST OF COBBTOWN TO 35 MILES SOUTHWEST OF
NOBLE...MOVING NORTHEAST AT 50 MPH.

AREAS IN AND AROUND ALINE...ALLENHURST...BELFAST...BELLVILLE...
BROOKLET...CLAXTON...COBBTOWN...COLLINS...CROSSROADS...DAISY...
DENMARK...DONALD...ELLABELL...FLEMINGTON...FORT STEWART...GEORGIA
SOUTHERN...GLENNVILLE...GROVELAND...GUM BRANCH...HAGAN...
HINESVILLE...HOPEULIKIT...KELLER...LANIER...LEEFIELD...LUDOWICI...
MANASSAS...MCINTOSH...MENDES...METTER...MIDWAY...NEVILS...PEMBROKE...
PORTAL...PULASKI...REGISTER...REIDSVILLE...RETREAT...RICEBORO...
RICHMOND HILL...STATESBORO...STILSON AND WALTHOURVILLE WILL BE
IMPACTED THROUGH 600 PM EST.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 9
PM EST. STAY TUNED FOR UPDATES...WHICH MAY INCLUDE WARNINGS...AND
REMAIN ALERT FOR RAPIDLY CHANGING CONDITIONS.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 6:13 PM ESTSevere Thunderstorm WarningCHSEffingham, Screven47 min
Feb 13, 6:15 PM ESTSpecial Marine WarningCHS60 min
Feb 13, 6:30 PM ESTSevere Thunderstorm WarningCHSBryan30 min
Feb 13, 6:34 PM ESTTornado WarningCHSScreven25 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.